Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 31, NWS Pendleton, OR

November 14, 20156 counties in Washington; 7 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Nov 14, 2015, 2:26 PM PST for 6 counties in Washington; 7 counties in Oregon. It took effect at Nov 14, 2015, 10:00 PM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 2:26 PM PST (22:26 UTC)
In effect from
Nov 14, 2015, 10:00 PM PST
Expired
Nov 15, 2015, 5:00 PM PST
In force
19 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Union County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 75 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2015-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2015-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS76 KPDT 142226
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
226 PM PST SAT NOV 14 2015

...VERY WINDY OVER PORTIONS OF THE INTERIOR NORTHWEST SUNDAY...

A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE PACIFIC
NORTHWEST SUNDAY. THIS SYSTEM WILL CAUSE VERY WINDY CONDITIONS
ACROSS PORTIONS OF THE INTERIOR NORTHWEST SUNDAY.

ORZ049-150700-
/O.NEW.KPDT.WI.Y.0031.151115T0600Z-151115T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
226 PM PST SAT NOV 14 2015

...WIND ADVISORY IN EFFECT FOR THE SOUTHERN GRANDE RONDE VALLEY
FROM 10 PM THIS EVENING TO NOON PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
SUNDAY.

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH OVER THE
  SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 TO 25
  MPH WITH GUSTS UP TO 35 MPH.

* TIMING...BREEZY WINDS WILL INCREASE THIS EVENING WITH THE
  STRONGEST WINDS OCCURRING EARLY THROUGH MID MORNING SUNDAY.
  WINDS WILL DECREASE TOWARDS NOON AND BECOME NORTHWESTERLY.

* IMPACTS....WINDY CONDITIONS WILL MAKE TRAVEL THROUGH AND NEAR
  LADD AND PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES TRAVELING ALONG INTERSTATE 84. ALSO...LOOSE OBJECTS MAY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-510-WAZ024-026-521-150700-
/O.NEW.KPDT.WI.Y.0031.151115T1200Z-151116T0100Z/
EAST COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MAUPIN...WHITE SALMON...ELLENSBURG...THORP...GOLDENDALE...
BICKLETON
226 PM PST SAT NOV 14 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM PST SUNDAY.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS MAY BE BRIEFLY STRONG DURING THE PASSAGE OF A
  COLD FRONT NEAR SUNRISE SUNDAY. THE MAIN PERIOD OF STRONG WINDS
  WILL OCCUR FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-508-WAZ028-150700-
/O.NEW.KPDT.WI.Y.0031.151115T1400Z-151116T0100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...
PROSSER...TRI-CITIES
226 PM PST SAT NOV 14 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM PST SUNDAY.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS MAY BE BRIEFLY STRONG DURING THE PASSAGE OF A
  COLD FRONT EARLY SUNDAY MORNING. THE MAIN PERIOD OF STRONG
  WINDS WILL OCCUR FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA ROADWAYS
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING
  DUST REDUCING VISIBILITIES WILL BE POSSIBLE. ALSO...LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
458 
WWUS76 KPDT 150618
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1018 PM PST SAT NOV 14 2015

...VERY WINDY OVER PORTIONS OF THE INTERIOR NORTHWEST SUNDAY...

A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE PACIFIC
NORTHWEST SUNDAY. THIS SYSTEM WILL CAUSE VERY WINDY CONDITIONS
ACROSS PORTIONS OF THE INTERIOR NORTHWEST SUNDAY.

ORZ049-151430-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-151115T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1018 PM PST SAT NOV 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH OVER THE 
  SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 TO 
  25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...BREEZY WINDS WILL INCREASE OVERNIGHT WITH THE
  STRONGEST WINDS OCCURRING EARLY THROUGH MID MORNING SUNDAY.
  WINDS WILL DECREASE TOWARDS NOON AND BECOME NORTHWESTERLY.

* IMPACTS....WINDY CONDITIONS WILL MAKE TRAVEL THROUGH AND NEAR 
  LADD AND PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES TRAVELING ALONG INTERSTATE 84. ALSO...LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-510-WAZ024-026-521-151430-
/O.CON.KPDT.WI.Y.0031.151115T1200Z-151116T0100Z/
EAST COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MAUPIN...WHITE SALMON...ELLENSBURG...THORP...GOLDENDALE...
BICKLETON
1018 PM PST SAT NOV 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM PST SUNDAY...

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS MAY BE BRIEFLY STRONG DURING THE PASSAGE OF A 
  COLD FRONT NEAR SUNRISE SUNDAY. THE MAIN PERIOD OF STRONG 
  WINDS WILL OCCUR FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA 
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-508-WAZ028-151430-
/O.CON.KPDT.WI.Y.0031.151115T1400Z-151116T0100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...
PROSSER...TRI-CITIES
1018 PM PST SAT NOV 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM PST SUNDAY...

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS MAY BE BRIEFLY STRONG DURING THE PASSAGE OF A 
  COLD FRONT EARLY SUNDAY MORNING. THE MAIN PERIOD OF STRONG 
  WINDS WILL OCCUR FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA 
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOCAL BLOWING DUST REDUCING VISIBILITIES WILL BE POSSIBLE. 
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
305 
WWUS76 KPDT 151422
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
622 AM PST SUN NOV 15 2015


ORZ049-151530-
/O.CAN.KPDT.WI.Y.0031.000000T0000Z-151115T2000Z/
GRANDE RONDE VALLEY-
622 AM PST SUN NOV 15 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS ARE EXPECT TO REMAIN BELOW ADVISORY CRITERIA...SO THE WIND
ADVISORY HAS BEEN CANCELLED FOR THE GRAND RONDE VALLEY.

$$

ORZ041-510-WAZ024-026-521-152230-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-151116T0100Z/
EAST COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MAUPIN...WHITE SALMON...ELLENSBURG...THORP...GOLDENDALE...
BICKLETON
622 AM PST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS MAY BE BRIEFLY STRONG DURING THE PASSAGE OF A
  COLD FRONT NEAR SUNRISE TODAY. THE MAIN PERIOD OF STRONG WINDS
  WILL OCCUR FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA 
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-508-WAZ028-152230-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-151116T0100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...
PROSSER...TRI-CITIES
622 AM PST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS MAY BE BRIEFLY STRONG DURING THE PASSAGE OF A
  COLD FRONT THIS MORNING. THE MAIN PERIOD OF STRONG WINDS WILL
  OCCUR FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA 
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOCAL BLOWING DUST REDUCING VISIBILITIES WILL BE POSSIBLE. 
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
755 
WWUS76 KPDT 152229
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PST SUN NOV 15 2015

ORZ041-510-WAZ024-026-521-160100-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-151116T0100Z/
EAST COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MAUPIN...WHITE SALMON...ELLENSBURG...THORP...GOLDENDALE...
BICKLETON
229 PM PST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL CONTINUE INTO EARLY EVENING...THOUGH THEY
  SHOULD BEGIN TO DECREASE AFTER 3 PM PST.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA 
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-508-WAZ028-160100-
/O.CON.KPDT.WI.Y.0031.000000T0000Z-151116T0100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...
PROSSER...TRI-CITIES
229 PM PST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL CONTINUE INTO EARLY EVENING...THOUGH THEY
  SHOULD BEGIN TO DECREASE AFTER 3 PM PST.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA 
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOCAL BLOWING DUST REDUCING VISIBILITIES WILL BE POSSIBLE. 
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
976 
WWUS76 KPDT 160116
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
516 PM PST SUN NOV 15 2015

ORZ041-044-507-508-510-WAZ024-026-028-521-160230-
/O.EXP.KPDT.WI.Y.0031.000000T0000Z-151116T0100Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
516 PM PST SUN NOV 15 2015

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:27 AM PST, 4 hours 59 minutes earlier.

Area forecast discussion, Nov 14, 9:27 AM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
927 AM PST SAT NOV 14 2015

.SHORT TERM...MORNING UPDATE...THE PLUME OF PACIFIC MOISTURE AND
ASSOCIATED PRECIP WILL CONTINUE TO SHIFT NORTH THROUGH TODAY AS AN
UPPER TROUGH DEEPENS ALONG 140 WEST LONGITUDE. THUS WILL SEE ANY
PRECIP OVER OUR AREA CONFINED TO OUR NORTHWESTERN MOST AREAS BY
NOON. LOCALLY BREEZY TO WINDY CONDITIONS WILL PERSIST IN THE
SOUTHERN GRANDE RONDE VALLEY, THE IMNAHA RIVER VALLEY, NEAR JOSEPH,
CENTRAL OREGON AND THE YAKIMA VALLEY. OVERALL HIGH TEMPS WILL BE
MILD, RUNNING AROUND 10 DEGREES ABOVE SEASONAL AT MANY LOCATIONS.
UPDATES THIS MORNING FOCUSED ON ADJUSTING WINDS IN THE BREEZIER
LOCATIONS, AND PRECIP CHANCES/LOCATIONS FOR TODAY. 90

.LONG TERM...PREVIOUS DISCUSSION...ON MONDAY A TROUGH WILL BE
EXITING THE AREA WITH A MOIST NORTHWEST FLOW DEVELOPING BEHIND IT.
THERE WILL BE A CHANCE OF MAINLY SNOW IN THE MOUNTAINS AND WITH SNOW
LEVELS BELOW 2000 FEET, THE BLUE MOUNTAIN FOOTHILLS MAY GET A
DUSTING IN THE MORNING AS WELL. A SLIGHT CHANCE OF RAIN WILL DEVELOP
IN THE COLUMBIA BASIN IN THE AFTERNOON AS SNOW LEVELS START RISING.
MONDAY NIGHT THROUGH TUESDAY NIGHT MODELS AGREE ABOUT A SERIES OF
DISTURBANCES COMING THROUGH THE AREA IN THE MOIST FLOW AND THERE
WILL BE A CHANCE OF RAIN THROUGH THAT PERIOD. SNOW LEVELS WILL BE
OVER 6000 FEET, SO EXPECT MAINLY RAIN EVEN IN THE MOUNTAINS. BY
WEDNESDAY, THE RAIN EVENT BEGINS WINDING DOWN WITH THE LOWER
ELEVATIONS DRYING OUT WEDNESDAY AND WEDNESDAY NIGHT WHILE A SLIGHT
CHANCE OF RAIN CONTINUES IN THE MOUNTAINS. THURSDAY THROUGH SATURDAY
MODELS ARE IN CONSIDERABLE DISAGREEMENT. THE GFS HAS A DRY
NORTHWESTERLY FLOW OVER THE AREA FOR FAIR AND DRY WEATHER WHILE THE
ECMWF KEEPS A WEAK DISTURBANCE MOVING THROUGH THE SOUTHERN HALF OF
THE AREA THURSDAY AND THURSDAY NIGHT. THE ECMWF THEN BRINGS A FRONT
IN FRIDAY NIGHT AND SATURDAY. HAVE KEPT THE CURRENT FORECAST WHICH
LEANS TOWARDS THE ECMWF FOR NOW AND HAVE A SLIGHT CHANCE OF RAIN AND
MOUNTAIN SNOW MAINLY OVER OREGON THURSDAY THROUGH SATURDAY.
TEMPERATURES MONDAY WILL BE THE UPPER 40S AND LOWER 50S WITH MID 30S
TO MID 40S IN THE MOUNTAINS THEN WILL WARM TO THE MID TO UPPER 50S
WITH MID 40S TO LOWER 50S IN THE MOUNTAINS TUESDAY AND THURSDAY.
TEMPERATURES WILL THEN DROP A FEW DEGREES EACH DAY ENDING UP IN THE
LOWER TO MID 40S WITH MAINLY 30S IN THE MOUNTAINS BY SATURDAY.

&&

.AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. MOSTLY MID AND HIGH LEVEL CLOUDS ARE EXPECTED
THROUGH AT LEAST EARLY TONIGHT. AS A COLD FRONT PUSHES INTO THE AREA
SUNDAY MORNING AFTER 12Z CEILINGS WILL LOWER TO 4-6K FEET AGL WITH A
FEW -SHRA. WINDS WILL BECOME THE PRIMARY CONCERN MAINLY AFTER 15Z
WITH SW WINDS OF 15 TO 30 KT AND SOME HIGHER GUSTS ESPECIALLY JUST
AFTER 18Z. 78

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  64  40  51  33 /  10  10  40  20
ALW  65  44  52  38 /  20  10  40  20
PSC  65  44  54  33 /  20  10  50  10
YKM  62  39  53  25 /  20  30  50  10
HRI  65  40  53  34 /  10  10  50  10
ELN  58  37  48  28 /  30  30  50  10
RDM  60  39  42  24 /   0  20  50  20
LGD  56  41  44  31 /  10  10  50  30
GCD  61  37  45  30 /   0  10  50  30
DLS  63  41  49  36 /  20  30  50  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/83/78

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.